Jump to content
Amira123

Help for my brother

Recommended Posts

Amira123

@Altostrata Hello Alto

 

I want to help my brother stop a cocktail of 4 psych drugs safely, given the fact that he has a very sensitive nervous system, and sometimes he slips into psychosis state, and become angry whenever he stops the drugs CT or have little sleep.

 

 

He never had psychosis before taking psych drugs. The first time he took psych drugs was 11 or 12 years ago, i do not remember drug types or the dose of each drug, but i remember he always CTyed them and never stayed on them for a long period.

 

He got hospitalized twice because of the psychosis. The first time he got hospitalized was in 2016. The second time was a few months ago. I don't know what are the drugs he was given while in hospital. The doctor refuses to say. But after he was released one week ago, he came back with the below drugs and he is taking them currently and not doing well on them.

 

Also, what are the tools required for the taper? Do i have to have a pill cutter and a milligram scale? Or can he start the taper without them and find workarounds? I am asking because both of them are not available in my country and take a long time to be shipped from USA (minimum 1.5 months) and i can't afford them in the meantime. But if they are necessary i will try to get them.

 

 
Trifluperazine, (3 pills a day, 1 pill=5mg, total 15mg a day)
Chlorpromazine, 100 mg, one pill at night
Benzatropine mesylate, 2 mg,1 pill a day
Sodium Valporate, 500 mg, 1 pill a day
 
 
Is it safe to taper more than one drug at the same time? What do you think is the best plan?
 
 
Your help is appreciated, Thank you.

Cymbalta 30 mg- 60 mg 

June 2016- October 2018 ( Cold Turkey) 

Share this post


Link to post
ChessieCat

Hi Amira,

 

It's nice that you want to help your brother.  How old is he?


REMINDER TO SELF:

I don't need the drug now, but my still brain does.

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
Amira123

Thank you for the quick reply @ChessieCat, he is 28 years old.


Cymbalta 30 mg- 60 mg 

June 2016- October 2018 ( Cold Turkey) 

Share this post


Link to post
Amira123

This is the correct dose the above is not correct, i am sorry 

 

 

 

 

Trifluoperazine ( 3 pills a day, 1 pill=5mg, total 15 mg a day, 1pill at morning and 2 pills at night)

Chlorpromazine hydrochloride, 100 mg , 1 pill at night, 1 pill=100 mg 

Benzatropine mesylate , half pill morning and 1 pill at night ( is the total 3 mg a day??) 1 pill=2mg

Sodium Valporate and valporic acid ( Depakine chrono) 1 pill at morning and 1 pill at night, 1 pill=500 mg

 

 

 

@ChessieCat

 

 


Cymbalta 30 mg- 60 mg 

June 2016- October 2018 ( Cold Turkey) 

Share this post


Link to post
Altostrata

Amira, it's very hard for us to help a third party. Your brother is taking complicated drugs to treat psychosis.

 

You might put all his drugs in the Drug Interactions Checker https://www.drugs.com/drug_interactions.php 
to see which might be causing the worst reactions, and reduce one of those first.

 

Reduction of any psychotropic follows the same process: Change only one drug at at time, slowly taper, stop tapering if withdrawal symptoms appear, which may indicate you need to taper by smaller amounts. See Why taper by 10% of my dosage?

 

Please consult with your brother's pharmacist about the best way to take a small dose of or taper each drug.

 


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
ChessieCat
Posted (edited)
7 hours ago, Amira123 said:

Benzatropine mesylate

 

@Amira123

 

This is spelled:  Benztropine MESYLATE       there is no "a" after the "z"

 

7 hours ago, Amira123 said:

Sodium Valporate and valporic acid

 

This is spelled:  Valproic acid and Sodium valproate        the "or" should be "ro"

 

Edited by ChessieCat

REMINDER TO SELF:

I don't need the drug now, but my still brain does.

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
ChessieCat
40 minutes ago, Altostrata said:

You might put all his drugs in the Drug Interactions Checker https://www.drugs.com/drug_interactions.php 
to see which might be causing the worst reactions, and reduce one of those first.

 

Scroll down to the bottom to see the duplications.


REMINDER TO SELF:

I don't need the drug now, but my still brain does.

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
Amira123

Thank you ao much for your help @ChessieCat

 

 

Thank you Alto for your help. Do you agree all these drugs should be tapered? I mean among the 4 drugs none can be stopped CT? @Altostrata


Cymbalta 30 mg- 60 mg 

June 2016- October 2018 ( Cold Turkey) 

Share this post


Link to post
Altostrata

Any psychotropic taken regularly for a month or more needs to be tapered. It's not a good idea to stop any cold-turkey.

 

I cannot advise you on those drugs. I'm not familiar with them, I don't know how they're prescribed in Egypt. If he has a history of psychosis, he needs to be very careful not to go off in a way that would cause him to be hospitalized again, they'll only give him more drugs.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy